Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 53, NWS New Orleans, LA

March 23, 20124 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 23, 2012, 4:57 AM CDT for 4 parishes in Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2012, 4:57 AM CDT (09:57 UTC)
Expired
Mar 23, 2012, 5:45 AM CDT
In force
48 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WUUS54 KLIX 230957
SVRLIX
LAC051-071-075-087-231045-
/O.NEW.KLIX.SV.W.0053.120323T0957Z-120323T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
457 AM CDT FRI MAR 23 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...TIMBERLANE...MARRERO...HARVEY...
  SOUTHWESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
  NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BELLE CHASSE...
  CENTRAL ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF CHALMETTE...

* UNTIL 545 AM CDT

* AT 452 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR TIMBERLANE...AND MOVING
  EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TERRYTOWN...VIOLET AND YSCLOSKEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

&&

LAT...LON 2973 9012 2990 9016 2998 8985 2994 8981
      2997 8973 2994 8971 2992 8974 2988 8969
      2987 8964 2989 8960 2997 8958 3000 8959
      3002 8955 3001 8954 2981 8949
TIME...MOT...LOC 0956Z 258DEG 27KT 2984 9003

$$
1 follow-up statement
408 
WWUS54 KLIX 231031
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
531 AM CDT FRI MAR 23 2012

LAC051-071-231041-
/O.CAN.KLIX.SV.W.0053.000000T0000Z-120323T1045Z/
ORLEANS LA-JEFFERSON LA-
531 AM CDT FRI MAR 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JEFFERSON AND SOUTH
CENTRAL ORLEANS PARISHES IS CANCELLED...

LAT...LON 2976 8987 2996 8992 2998 8985 2994 8981
      2997 8973 2994 8971 2992 8974 2988 8969
      2987 8964 2989 8960 2997 8958 3000 8959
      3002 8955 3001 8954 2981 8949
TIME...MOT...LOC 1031Z 263DEG 16KT 2988 8983

$$

LAC075-087-231045-
/O.CON.KLIX.SV.W.0053.000000T0000Z-120323T1045Z/
PLAQUEMINES LA-ST. BERNARD LA-
531 AM CDT FRI MAR 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR CENTRAL ST. BERNARD AND NORTHWESTERN PLAQUEMINES PARISHES...

AT 526 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR VIOLET...OR 8 MILES
SOUTHEAST OF CHALMETTE...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YSCLOSKEY

LAT...LON 2976 8987 2996 8992 2998 8985 2994 8981
      2997 8973 2994 8971 2992 8974 2988 8969
      2987 8964 2989 8960 2997 8958 3000 8959
      3002 8955 3001 8954 2981 8949
TIME...MOT...LOC 1031Z 263DEG 16KT 2988 8983

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 4:08 AM CDT, 49 minutes earlier.

Area forecast discussion, Mar 23, 4:08 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
408 AM CDT FRI MAR 23 2012

.SHORT TERM...

A SLOW MOVING CLOSED LOW CURRENTLY MOVING THROUGH THE LOWER
MISSOURI VALLEY WILL FINALLY BEGIN TO ACCELERATE TO THE EAST
TODAY...AS SOME NORTHERN STREAM ENERGY EJECTS OUT OF THE NORTHWEST
AND INTO THE NORTHERN ROCKIES. THIS WILL SERVE AS THE KICKER
SYSTEM TO FINALLY GET THE CLOSED MOVING AT A FASTER SPEED.
UNFORTUNATELY...THE FULL EFFECTS OF THIS EASTERN MOTION WILL NOT
BE NOTICED UNTIL THE AFTERNOON HOURS...WHEN THE MAIN PIVOT POINT
OF THE CLOSED LOW AND ASSOCIATED TROUGH AXIS PARKED OVER OUR CWA
FINALLY BEGINS TO SLIDE TO THE EAST. WITH THIS IN MIND...EXPECT TO
SEE THE TROUGH AXIS AND AN ASSOCIATED WEAK LOW LEVEL BOUNDARY
CONTINUE TO FOCUS THUNDERSTORM ACTIVITY OVER AREAS FROM A HOUMA TO
NEW ORLEANS TO GULFPORT LINE THROUGH THE LATE MORNING HOURS. HAVE
KEPT IN HIGH POPS FOR THE MORNING FOR NEW ORLEANS AND HOUMA WITH
HIGH POPS CONTINUING INTO THE AFTERNOON HOURS FOR THE MISSISSIPPI
COAST. WITH WET ANTECEDENT CONDITIONS IN PLACE...ANY ADDITIONAL
HEAVY RAINFALL IN THESE AREAS WILL LEAD TO ADDITIONAL FLOODING
ISSUES. AS A RESULT...THE FLASH FLOOD WATCH WILL CONTINUE FOR
THE HOUMA AREA...METRO NEW ORLEANS...AND THE MISSISSIPPI GULF
COAST THROUGH NOON. BEHIND THE CONVERGENCE LINE...A MUCH DRIER
AIRMASS IS ALREADY IN PLACE...AND HAVE NO POPS MENTIONED FOR BATON
ROUGE OR SOUTHWEST MISSISSIPPI TODAY.

TEMPERATURES WILL EASILY RISE INTO THE LOWER 80S OVER NORTHERN
AND WESTERN ZONES. WITH SOME EXPECTED CLEARING TAKING PLACE IN NEW
ORLEANS BY THE AFTERNOON HOURS...ALSO EXPECT HIGHS TO APPROACH 80
DEGREES. ONLY THE MISSISSIPPI COAST SHOULD SEE CONTINUED CLOUDS
AND RAIN MOST OF THE DAY...WITH HIGHS ONLY RISING INTO THE MIDDLE
70S.

MUCH QUIETER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS MOST OF THE
FORECAST AREA BY TONIGHT...AS THE CONVERGENCE ZONE AND ASSOCIATED
UPPER LEVEL TROUGH AXIS CONTINUE TO PUSH FURTHER SOUTH AND EAST.
SOME CONTINUED CONVECTION WILL IMPACT THE COASTAL WATERS THROUGH
SATURDAY...AS THE BOUNDARY LINGERS OVER THE NORTHERN GULF...BUT
ALL LAND AREAS WILL SEE DRY WEATHER BY DAYBREAK ON SATURDAY. THIS
DRIER AIRMASS WILL CONTINUE TO OVERSPREAD THE AREA ON SUNDAY...AS
THE MAIN CLOSED LOW MOVES INTO THE MID-ATLANTIC STATES. DRY
WEATHER IS FORECAST ALL OF THE FORECAST AREA INCLUDING THE OUTER
WATERS BY SUNDAY MORNING.  WITH A DRIER AIRMASS ADVECTING
IN...EXPECT MUCH GREATER SOLAR INSOLATION TO OCCUR SATURDAY AND
SUNDAY. TEMPERATURES WILL CORRESPONDINGLY RISE INTO THE LOWER TO
MIDDLE 80S EACH DAY. HOWEVER...THE DRY AIR IN PLACE WILL ALLOW
OVERNIGHT LOWS WILL FALL INTO THE 50S ACROSS THE MOST OF THE CWA
EACH NIGHT.

.LONG TERM...

STRONG...DEEP LAYER RIDGING WILL BE THE DOMINANT FEATURE IMPACTING
THE FORECAST FOR NEXT WEEK. RIDGING WILL BE STRONGEST MONDAY AND
TUESDAY..WITH CLEAR SKIES AND WARM DAYTIME HIGHS IN THE MIDDLE 80S
EACH DAY. THE RIDGE WILL FLATTEN OUT A BIT FOR WEDNESDAY AND
THURSDAY AS A WEAK SHORTWAVE TROUGH RIDES THROUGH THE MID-
MISSISSIPPI VALLEY...AND A STRONGER TROUGH DIVES INTO THE
NORTHEASTERN UNITED STATES. OVERALL...A MORE ZONAL FLOW PATTERN
WILL DOMINATE THE GULF SOUTH BY LATE IN THE WEEK. IN THE LOW
LEVELS...SOME WEAK MOISTURE ADVECTION WILL BEGIN TO TAKE HOLD ON
THURSDAY AS SOUTHERLY WINDS DEVELOP. HOWEVER...DO NOT EXPECT ANY
PRECIP ON THURSDAY DUE TO A LACK OF UPPER LEVEL FORCING AND MID-
LEVEL MOISTURE. HIGHS WILL REMAIN WARM...WITH READINGS IN THE
LOWER TO MIDDLE TO 80S EXPECTED. OVERNIGHT LOW WILL MODERATE A
BIT...WITH READINGS CLOSER TO 60 DEGREES EACH NIGHT.

&&

.AVIATION...
+TS WILL MAINLY AFFECT TERMINALS FROM MSY...NEW TO ASD THIS MORNING.
A LINE OF REDEVELOPING TS WILL CONTINUE INTO THE 0900 HOUR BEFORE
BEGINNING TO SINK SOUTHWARD. LOWEST CEILINGS WILL LIKELY REMAIN
ACROSS THE EASTERN HALF OF THE FORECAST AREA. IMPROVING CONDITIONS
WILL SINK SOUTHWARD BEHIND THE LINE OF SH/TS BUT THIS WILL BE A SLOW
PROCESS. LOW CEILINGS WILL BE OBSERVED AGAIN TONIGHT.

&&

.MARINE...
WINDS HAVE EASED OVER THE LAST 24 HOURS AND WILL REMAIN THAT WAY
THROUGH THE NEXT SEVERAL DAYS. THE NEARLY STATIONARY FRONTAL
BOUNDARY DRAPED NEAR THE COAST WILL REMAIN IN THE AREA THROUGH THIS
EVENING BEFORE GETTING A PUSH TO THE SOUTHEAST ON SATURDAY. WEAK HIGH
PRESSURE WILL THEN PREVAIL OVER THE COASTAL WATERS FOR THE LAST HALF
OF THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

DECISION SUPPORT...
DSS CODE...YELLOW
DEPLOYED...NONE
ACTIVATION..NONE
ACTIVITIES...OIL SPILL SUPPORT FOR BARATARIA BAY
             MONITORING FLASH FLOOD/RIVER FLOODING.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  54  80  53 /  10  10   0   0
BTR  82  57  82  56 /  10  10   0   0
ASD  79  58  81  55 /  70  20   0   0
MSY  80  62  81  61 /  70  20  10   0
GPT  78  58  81  56 /  70  20  10   0
PQL  78  58  82  56 /  70  20  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...SOUTHERN TANGIPAHOA...ST.
     CHARLES...ST. JOHN THE BAPTIST...ST. TAMMANY...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...AND WASHINGTON.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...JACKSON...AND PEARL RIVER.

GM...NONE.
&&

32
Hazardous weather outlook, Mar 22, 3:51 PM CDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
351 PM CDT THU MAR 22 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-232100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
351 PM CDT THU MAR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAVY RAIN...
A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS EAST OF THE INTERSTATE
55 CORRIDOR THROUGH NOON FRIDAY AFTERNOON. RAINFALL TOTALS OF 2 TO
4 INCHES WITH LOCALIZED 6 INCH AMOUNTS ARE POSSIBLE ACROSS THIS
AREA. SEE WARNING TEXT FOR ADDITIONAL DETAILS.

STRONG THUNDERSTORMS...
ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE TONIGHT A FEW OF
THOSE COULD BE SEVERE...ESPECIALLY ALONG THE MISSISSIPPI COAST AND OVER
THE COASTAL WATERS EAST OF THE MOUTH OF THE MISSISSIPPI RIVER. THE
HIGHEST THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE STRONG
DAMAGING WIND GUSTS.

RIVER FLOODING...
FLOOD WARNINGS ARE NOW EFFECT FOR NUMEROUS POINTS ALONG LOCAL
RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND
FORECASTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS EAST OF THE INTERSTATE
55 CORRIDOR THROUGH NOON FRIDAY. AN ADDITIONAL 2 TO 4 INCHES ARE
POSSIBLE. STAY TUNED TO FORECAST FOR ANY CHANGES.

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR NUMEROUS LOCATIONS ALONG
AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS
AND FORECASTS FOR ADDITIONAL INFORMATION.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AS A SLOW MOVING
STORM SYSTEM CONTINUES TO IMPACT THE AREA. A FEW OF THESE
THUNDERSTORMS COULD TURN SEVERE FRIDAY AFTERNOON. THERE IS
CURRENTLY A SLIGHT RISK OF SEVERE WEATHER IN PLACE FOR FRIDAY OVER
THE FAR EASTERN PORTIONS OF OUR CWA. THE PRIMARY THREAT FROM THESE
SEVERE THUNDERSTORMS WILL BE STRONG DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR TONIGHT AND POSSIBLY FRIDAY DUE
TO THE THREAT OF SEVERE WEATHER AND POSSIBLE FLASH FLOODING.
PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLASH FLOODING TO
LOCAL LAW ENFORCEMENT OR DIRECTLY TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Mar 22, 11:56 PM CDT, 5 hours 1 minute before
LAZ058>062-230600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1156 PM CDT THU MAR 22 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. JOHN THE
BAPTIST PARISH...ST. CHARLES PARISH...UPPER LAFOURCHE PARISH...UPPER
JEFFERSON PARISH...ORLEANS PARISH...

AT 1151 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HAHNVILLE...OR ABOUT OVER BOUTTE...MOVING
NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LAPLACE...
NORCO...NEW SARPY...DESTREHAN...WAGGAMAN...AVONDALE...KENNER...NEW
ORLEANS ARMSTRONG AIRPORT...HARAHAN...WESTWEGO...BRIDGE CITY...
MARRERO...METAIRIE...NEW ORLEANS...LAKEFRONT AIRPORT AND EAST NEW
ORLEANS

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Mar 23, 12:57 AM CDT, 4 hours before
LAZ059-060-230645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1257 AM CDT FRI MAR 23 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. CHARLES
PARISH...UPPER LAFOURCHE PARISH...

AT 1256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES EAST OF HOUMA...OR ABOUT OVER
LOCKPORT...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MATHEWS...
DES ALLEMANDS AND BOUTTE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Mar 23, 1:41 AM CDT, 3 hours 16 minutes before
LAZ040-230730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
141 AM CDT FRI MAR 23 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. TAMMANY
PARISH...

AT 137 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF EDEN ISLE...OR ABOUT 5 MILES
SOUTHWEST OF LACOMBE...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LACOMBE...
SLIDELL AIRPORT AND PEARL RIVER

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Mar 23, 2:19 AM CDT, 2 hours 38 minutes before
LAZ060>062-230800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
219 AM CDT FRI MAR 23 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. CHARLES
PARISH...UPPER JEFFERSON PARISH...ORLEANS PARISH...

AT 212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF HAHNVILLE...OR ABOUT 3 MILES
NORTHWEST OF DES ALLEMANDS...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
HAHNVILLE...NORCO...NEW SARPY...DESTREHAN...WAGGAMAN...KENNER...NEW
ORLEANS ARMSTRONG AIRPORT...HARAHAN...METAIRIE AND LAKEFRONT AIRPORT

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Mar 23, 2:35 AM CDT, 2 hours 22 minutes before
LAZ059-065>067-230815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
235 AM CDT FRI MAR 23 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING UPPER TERREBONNE
PARISH...UPPER LAFOURCHE PARISH...LOWER LAFOURCHE PARISH...LOWER
TERREBONNE PARISH...

AT 233 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF HOUMA...OR ABOUT 15 MILES
SOUTHWEST OF LOCKPORT...MOVING NORTHEAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MATHEWS...
LOCKPORT AND LAROSE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Mar 23, 4:44 AM CDT, 13 minutes before
LAZ060>064-070-231045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
444 AM CDT FRI MAR 23 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. CHARLES
PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...ORLEANS
PARISH...UPPER ST. BERNARD PARISH...LOWER ST. BERNARD PARISH...

AT 442 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF AVONDALE...OR ABOUT 6 MILES
NORTHWEST OF JEAN LAFITTE...MOVING NORTHEAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...AVONDALE...
JEAN LAFITTE...BRIDGE CITY...WESTWEGO...MARRERO...HARVEY...NEW
ORLEANS...GRETNA...TIMBERLANE...BELLE CHASSE...TERRYTOWN...
CHALMETTE...VIOLET AND EAST NEW ORLEANS

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 8:11 PM CDTSpecial Marine WarningLIX64 min
Mar 23, 2:52 AM CDTAreal Flood AdvisoryLIXJefferson, Lafourche, Saint Charles, Saint John the Baptist113 min
Mar 23, 3:38 AM CDTFlash Flood WarningLIXJefferson, Lafourche, Saint Charles, Saint John the Baptist3 hr
Mar 23, 5:21 AM CDTAreal Flood AdvisoryLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 2 more114 min
Mar 23, 5:37 AM CDTSpecial Marine WarningLIX38 min
Mar 23, 6:15 AM CDTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more3 hr
Mar 23, 6:24 AM CDTSpecial Marine WarningLIX51 min
Mar 23, 7:24 AM CDTSpecial Marine WarningLIX51 min
Mar 23, 8:05 AM CDTSpecial Marine WarningLIX40 min
Mar 23, 8:33 AM CDTSpecial Marine WarningLIX117 min
Mar 23, 8:35 AM CDTSpecial Marine WarningLIX115 min
Mar 23, 10:08 AM CDTSpecial Marine WarningLIX2 hr
Mar 23, 11:28 AM CDTRiver Flood WarningLIXEast Baton Rouge, Pointe Coupee, West Feliciana71 hr
Mar 23, 11:31 AM CDTSpecial Marine WarningLIX119 min
Mar 23, 1:31 PM CDTSpecial Marine WarningLIX119 min
Mar 23, 4:44 PM CDTSpecial Marine WarningLIX46 min
Mar 23, 5:39 PM CDTSpecial Marine WarningLIX51 min
Mar 23, 6:30 PM CDTSpecial Marine WarningLIX60 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.